Michigan, 2011

Heavy Snow in Michigan, March 22 to 23, 2011

March 22 to 23, 2011 · NWS APX · 17 events in 17 counties and zones

Strong low pressure moved east from Nebraska, passing just south of Michigan on the 23rd. Heavy snow moved north into Northern Lower Michigan on the night of the 22nd, and persisted in spots into the afternoon of the 23rd.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

Strong low pressure moved east from Nebraska, passing just south of Michigan on the 23rd. Heavy snow moved north into Northern Lower Michigan on the night of the 22nd, and persisted in spots into the afternoon of the 23rd. Some mixed precipitation (mainly sleet, some freezing rain) made it as far north as the M-55 corridor during the night. Snowfall totals ranged from 6 to 15 inches, with the highest amounts in parts of Leelanau and Grand Traverse Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Mar 22, 2:50 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 22, 2:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT TUE MAR 22 2011

.SYNOPSIS.../ISSUED AT 350 PM/

A LATE SEASON WINTER STORM...WILL BEGIN TO AFFECT NORTHERN MICHIGAN
TONIGHT. SNOW WILL BEGIN TO OVERSPREAD THE AREA FROM SOUTHWEST TO
NORTHEAST THIS EVENING...BECOMING HEAVY AT TIMES OVERNIGHT INTO THE
FIRST HALF OF WEDNESDAY. MODERATE TO SIGNIFICANT SNOW ACCUMULATIONS
WILL BE POSSIBLE...MAINLY ALONG AND SOUTH OF M-32...BY WEDNESDAY
AFTERNOON WITH MUCH LIGHTER ACCUMULATIONS EXPECTED OVER THE
EASTERN U.P. AND THE TIP-OF-THE-MITT.

THE SNOW WILL BEGIN TO TAPER OFF LATE WEDNESDAY...WITH COLD CANADIAN
HIGH PRESSURE BUILDING IN FOR THE REMAINDER OF THE WEEK. MAINLY DRY
WEATHER IS EXPECTED...WITH WELL BELOW AVERAGE TEMPERATURES...THROUGH
THE WEEKEND. SOME LAKE EFFECT SNOW SHOWERS MAY BE POSSIBLE
FOR NORTHEAST LOWER FRIDAY NIGHT INTO SATURDAY.

NS

&&

.SHORT TERM.../ISSUED AT 350 PM/...TONIGHT

...WINTER STORM TO IMPACT REGION TONIGHT INTO WEDNESDAY...

CONFIDENCE REMAINS HIGH THAT MUCH OF NRN LOWER MI WILL RECEIVE
APPRECIABLE SNOWFALL BY LATE TONIGHT...BUT A FEW OF THE FINER
DETAILS OF THIS EVENT MAY ULTIMATELY PRESENT SOME ISSUES. THESE
INCLUDE (1) HOW FAR NORTH SIGNIFICANT SNOWFALL WILL PUSH GIVEN DRY
EAST FLOW ACROSS THE NORTHERN GREAT LAKES...AND (2) MAX ACCUMS WHERE
MOISTURE AND DYNAMICS COME TOGETHER.

LOW PRESSURE THIS AFTERNOON OVER ERN NEBRASKA IS FORECAST TO MOVE TO
JUST S OF CHICAGO BY 12Z WED. AHEAD OF THIS SYSTEM STRONG ISENTROPIC
ASCENT ACROSS THE LOWER GREAT LAKES...COUPLED WITH IMPRESSIVE
DIVERGENCE ALOFT...WILL ALLOW PRECIP TO OVERSPREAD MUCH OF NRN MI BY
LATE TONIGHT. INITIAL PRECIP LATE THIS AFTERNOON IS HAVING A HARD
TIME MAKING PROGRESS E/NE...GIVEN SUBSTANTIAL DRY AIR BELOW 700 MB.
HOWEVER...THIS WILL CHANGE ONCE UPPER RIDGE AXIS MAKES PROGRESS EAST
AND BETTER 850 MB INFLOW APPROACHES /CLOSER TO 06Z/. MODELS ARE IN
GOOD AGREEMENT THAT LIQUID EQUIVALENTS WILL EXCEED 0.50 ACROSS SRN
PARTS OF FORECAST AREA...BUT THE NRN EXTENT OF PRECIP REMAINS IN
QUESTION (AGAIN...GIVEN DRY AIR TO THE NORTH). NAM IS ESPECIALLY
SLOW (INITIALLY) TO PUSH PRECIP NE...BUT LIKE THE GFS...THIS CHANGES
QUICKLY LATE TONIGHT. THE DRY EAST FLOW NORTH AND THE ABRUPT END OF
ALL MID LEVEL FGEN ACROSS THE TIP OF THE MITT AND ERN UPPER SUGGESTS
A SHARP DEMARCATION BETWEEN SNOW TO THE S AND DRY CONDITIONS N. WILL
TENTATIVELY CONTINUE CURRENT ADVISORIES TO THE BRIDGE...BUT ASSUMING
SNOW GETS THIS FAR N...DON/T EXPECT IT TO PUSH MUCH FARTHER NORTH.

GIVEN STRONG DYNAMIC FORCING AND ABUNDANT EARLY SPRING MOISTURE FROM
THE SOUTH...MODEL SOLUTIONS OF NEARLY THREE QUARTERS OF INCH LIQUID
SOUTH OF A CHARLEVOIX-ALPENA LINE SEEM REASONABLE (NOT TO MENTION
POTENTIAL FOR MID LEVEL CONVECTION). WITH REASONABLY WET 10-15:1
SNOW TO LIQUID RATIOS...THIS WILL SUPPORT 7-8 INCHES OF SNOW BY
DAYBREAK SOUTH OF A LINE FROM BELLAIRE TO TAWAS CITY. EXPECT 3-6
INCHES BY DAYBREAK JUST NORTH OF THIS AREA -- INCLUDING
CHARLEVOIX...GAYLORD...AND ALPENA. AMOUNTS WILL BE MUCH LESS TOWARD
THE BRIDGE. GUSTY EAST WINDS WILL DEVELOP AREA WIDE -- ESPECIALLY
AFTER MIDNIGHT -- AND THIS WILL LEAD TO BLOWING AND DRIFTING SNOW.

NOT TOO CONCERNED ABOUT FREEZING RAIN POTENTIAL...GIVEN WAA
PATTERN...SURFACE LOW PATH...AND MODEL SOUNDINGS. WILL HOWEVER
INCLUDE SOME SLEET AND THUNDER SOUTH OF A TRAVERSE CITY TO TAWAS
CITY LINE.

SMITH

&&

.LONG TERM.../ISSUED AT 350 PM/...WEDNESDAY AND BEYOND

WEDNESDAY...SURFACE LOW FORECAST TO TRACK ACROSS NORTHERN ILLINOIS
EASTWARD ACROSS NORTHERN PORTIONS OF THE OHIO VALLEY
WEDNESDAY...WITH SNOW EXPECTED TO BE WIDESPREAD ACROSS MUCH OF
NORTHERN LOWER MICHIGAN AT DAYBREAK.  WILL LIKELY BE A SHARP CUTOFF
TO THE NORTHERN EXTENT OF THE SNOW DUE TO THE NATURE OF THE
DEFORMATION/FRONTOGENETIC FORCING AND ASSOCIATED SECONDARY
CIRCULATIONS...AND WILL KEEP BEST SNOW ACCUMULATIONS SOUTH OF THE
BRIDGE FOR WEDNESDAY.  THOUGH STRONGEST F-GEN FORCING EXPECTED
TONIGHT...SOME DECENT QPF POTENTIAL STILL POSSIBLE AS LEAST FOR THE
FIRST PART OF WEDNESDAY MORNING.  SOME POSSIBILITY THAT DRY MID
LEVEL AIR CAN SNEAK INTO THE M-55 CORRIDOR AND CHANCE SNOW OVER TO
FREEZING DRIZZLE FOR A WHILE DURING THE MORNING.  OTHERWISE SNOW
RATIOS EXPECTED TO BE ON THE HEAVIER SIDE GIVEN DEEP LAYER (300+MB)
OF TEMPERATURES ABOVE -10C SUPPORTING ACCRETION/RIMING AND GUSTY
NORTHEAST WINDS HELPING INCREASE SNOW DENSITY.  SO WILL RUN WITH A
BAND OF 2-4 MORE INCHES OF SNOW SOUTH OF M-68...BRINGING SNOW TOTALS
TO 8 TO 12 INCHES SOUTH OF A PETOSKEY-OSSINEKE LINE WITH A SHARP
GRADIENT DOWNWARD TO THE NORTH.  GUSTY NORTHEAST WINDS WILL ALSO
RESULT IN SIGNIFICANT BLOWING/DRIFTING SNOW...SUSTAINED WINDS 20+
MPH/GUSTS 30+ MPH.  SYSTEM PULLS AWAY BY LATE AFTERNOON AND
LINGERING SNOWFALL FADES AWAY AS COLD/DRY AIR ADVECTION OVERTAKE THE
UPPER GREAT LAKES ASSOCIATED WITH POLAR HIGH PRESSURE BUILDING
ACROSS CENTRAL CANADA AND THE MIDWESTERN U.S..  INCOMING AIR MASS IS
PRETTY CHILLY (SINGLE DIGITS AND TEENS NORTH OF LAKE SUPERIOR THIS
AFTERNOON)...AND MAY SEE SOME SHALLOW LAKE INDUCED CLOUDS/FLURRIES
DEVELOP OFF LAKE HURON EARLY THURSDAY MORNING.

THURSDAY...UPPER GREAT LAKES WILL BE BENEATH WEAKLY CYCLONIC FLOW
ALOFT AROUND THE WESTERN SIDE OF A LARGER NORTHERN BRANCH UPPER LOW
ACROSS EASTERN CANADA...WHILE HIGH PRESSURE BUILDS INTO THE REGION
AT THE SURFACE.  COLD/DRY AIR MASS IN PLACE ACROSS MICHIGAN WITH
THIS HIGH...SO WON'T FEEL MUCH LIKE SPRING FOR A FEW DAYS ESPECIALLY
WITH FRESH SNOW COVER ON THE GROUND ACROSS NORTHERN LOWER MICHIGAN.
SHALLOW LAKE CLOUDS AND MAYBE A FEW FLURRIES IN NORTH/NORTHWEST FLOW
OFF LAKES MICHIGAN/HURON ABOUT THE ONLY WEATHER TO SPEAK OF THROUGH
THURSDAY NIGHT.

EXTENDED FORECAST (FRIDAY THROUGH TUESDAY)...HIGH LATITUDE BLOCKING
PATTERN SETTING UP FOR THE EXTENDED RANGE.  FOUR WAVE HEMISPHERIC
PATTERN REMAINS IN PLACE BUT RETROGRADES A BIT AS BIG TROUGH
DEVELOPS ACROSS EURASIA AND MEAN LONG WAVE TROUGH OVER THE WESTERN
ATLANTIC BACKS UP INTO EASTERN NORTH AMERICA WITH A CLOSED UPPER LOW
FORMING ACROSS EASTERN CANADA.  SOUTHERN PERIPHERY OF THE POOL OF
COLDEST AIR WILL GRAZE THE GREAT LAKES AT THE START OF THE EXTENDED
PERIOD FRIDAY...AND CERTAINLY COLD ENOUGH TO SUPPORT AT LEAST SOME
SHALLOW LAKE INDUCED CONVECTION EVEN WITH LAKE TEMPERATURES AT THEIR
CLIMATOLOGICAL MINIMUM (850MB TEMPERATURES APPROACHING -15C).  BEST
CHANCE FOR THIS LOOKS TO BE ACROSS NORTHEAST LOWER LATER FRIDAY INTO
SATURDAY AS STRONGER NORTHEAST FLOW BECOMES BETTER ESTABLISHED
AROUND ARCTIC HIGH ACROSS ONTARIO.  THIS MAY LINGER INTO SUNDAY AS
WELL BUT WITH WINDS SHIFTING AROUND NOT GOING TO WORRY ABOUT
MESOSCALE DETAILS THIS FAR OUT.  DEVELOPING BLOCK ACROSS CENTRAL
CANADA ALLOWS FOR SPLIT FLOW TO REDEVELOP WITH AN ACTIVE SOUTHERN
BRANCH.  BUT ARCTIC HIGH BUILDING SOUTHWARD INTO THE NATION'S
MIDSECTION WILL HELP DEFLECT SOUTHERN BRANCH SYSTEMS AWAY FROM THE
GREAT LAKES THROUGH THE WEEKEND.  SO OTHER THAN SHALLOW LAKE
CONVECTION ISSUES...FORECAST WILL BE BASICALLY DRY THROUGH THE
LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK.

TEMPERATURES IN THE LONGER RANGE WILL BE WELL BELOW LATE MARCH
NORMALS (UPPER 30S-MID 40S)...LOTS OF HIGHS IN THE 20S THROUGH THE
WEEKEND BEFORE MODERATING EARLY NEXT WEEK (THOUGH STILL BELOW
AVERAGE THROUGH TUESDAY).

JPB

&&

.MARINE.../ISSUED AT 350 PM/

NORTHEAST WINDS WILL GET CRANKED UP TONIGHT AS PRESSURE GRADIENT
TIGHTENS BETWEEN HIGH PRESSURE ACROSS ONTARIO AND QUICK MOVING STORM
SYSTEM SLIDING EAST ACROSS THE OHIO VALLEY.  SMALL CRAFT ADVISORIES
HAVE BEEN EXPANDED TO COVER ALL NEARSHORE ZONES TO RUN THROUGH
WEDNESDAY EVENING.  GALE FORCE GUSTS CAN'T BE RULED OUT...ESPECIALLY
ON LAKE HURON.  WINDS WILL DIMINISH GOING INTO THURSDAY AND BACK TO
THE NORTH AND NORTHWEST.

JPB

&&

.AVIATION.../ISSUED AT 145 PM/...VALID FOR 18Z TAFS

LOW PRESSURE PASSING SOUTH OF THE STATE WILL RESULT IN PLENTY OF
AVIATION CONCERNS NEXT 24 HOURS -- WITH REDUCED VISIBILITIES AND
CEILINGS IN DEVELOPING SNOW...ALONG WITH GUSTY EAST WINDS.

MVFR CEILINGS THIS AFTERNOON WILL GRADUALLY GIVE WAY TO IFR
CONDITIONS TONIGHT AS SNOW STEADILY OVERSPREADS REGION FROM SW TO
NE. SNOW ARRIVAL EXPECTED TO BE AROUND 00Z AT TVC...AND 05-06Z AT
APN/PLN. TVC WILL EXPERIENCE THE HEAVIEST SNOW...WITH 1 IN/HR
SNOWFALL RATES EXPECTED BETWEEN ROUGHLY 05-12Z. THE SNOW AT TVC
WILL ALSO TEND TO BE RATHER WET -- WITH CLOSE 10:1 RATIOS.

DRY AIR ACROSS THE NRN GREAT LAKES WILL REALLY BATTLE THE
ADVANCING SNOW...AND NORTHERN EXTENT OF THE SNOW MAY NOT GET MUCH
BEYOND PLN-APN. SNOW CUT-OFF LINE IN THE NORTH WILL BE VERY SHARP.

SMITH

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING UNTIL 8 PM EDT WEDNESDAY FOR MIZ020-025>027-
     031>034-041.
     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 8 PM EDT
     WEDNESDAY FOR MIZ019-021>024-028>030-035-036-042.
     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 8 PM EDT
     WEDNESDAY FOR MIZ016>018.
LH...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 11 PM EDT
     WEDNESDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 11 PM EDT
     WEDNESDAY FOR LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 11 PM EDT
     WEDNESDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Mar 22, 3:12 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EDT TUE MAR 22 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231130-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
412 PM EDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

SNOW WILL OVERSPREAD NORTHERN LOWER MICHIGAN TONIGHT...WITH THE
HEAVIEST SNOWFALL EXPECTED SOUTH OF A LINE FROM PETOSKEY TO ALPENA.
GUSTY EAST WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW AND POOR VISIBILITIES.

THUNDERSNOW IS POSSIBLE TONIGHT SOUTH OF A LINE FROM TRAVERSE CITY
TO TAWAS. THESE STORMS WILL NOT BE SEVERE...BUT WILL POTENTIALLY
PRODUCE HEAVY SNOWFALL RATES.

SEE ONGOING WINTER STORM WARNING AND WINTER WEATHER ADVISORY FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE OVER NORTHERN LOWER MICHIGAN INTO WEDNESDAY...AND
GUSTY EAST WINDS WILL CONTINUE TO RESULT IN BLOWING AND DRIFTING
SNOW.

SEE ONGOING WINTER STORM WARNING AND WINTER WEATHER ADVISORY FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY YOUR SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN GAYLORD.

JPB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 heavy snow. Local standard time, as filed.

Heavy Snow, Leelanau

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Leelanau forecast zone
Reported by
COOP Observer
Coordinates
45.152, -86.038 (the zone’s center; the record gives no point)

Heavy Snow, Benzie

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Benzie forecast zone
Reported by
Trained Spotter
Coordinates
44.617, -86.139 (the zone’s center; the record gives no point)

Heavy Snow, Grand Traverse

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Grand Traverse forecast zone
Reported by
Trained Spotter
Coordinates
44.716, -85.552 (the zone’s center; the record gives no point)

Heavy Snow, Kalkaska

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Kalkaska forecast zone
Reported by
Trained Spotter
Coordinates
44.685, -85.090 (the zone’s center; the record gives no point)

Heavy Snow, Manistee

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Manistee forecast zone
Reported by
COOP Observer
Coordinates
44.238, -86.288 (the zone’s center; the record gives no point)

Heavy Snow, Wexford

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Wexford forecast zone
Reported by
COOP Observer
Coordinates
44.338, -85.578 (the zone’s center; the record gives no point)

Heavy Snow, Missaukee

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Missaukee forecast zone
Reported by
Trained Spotter
Coordinates
44.337, -85.095 (the zone’s center; the record gives no point)

Heavy Snow, Roscommon

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Roscommon forecast zone
Reported by
Trained Spotter
Coordinates
44.336, -84.612 (the zone’s center; the record gives no point)

Heavy Snow, Gladwin

When
March 22, 5:00 PM EST to March 23, 5:00 PM EST
Where
Gladwin forecast zone
Reported by
COOP Observer
Coordinates
43.991, -84.388 (the zone’s center; the record gives no point)

Heavy Snow, Antrim

When
March 22, 7:00 PM EST to March 23, 5:00 PM EST
Where
Antrim forecast zone
Reported by
Trained Spotter
Coordinates
45.007, -85.176 (the zone’s center; the record gives no point)

Heavy Snow, Otsego

When
March 22, 7:00 PM EST to March 23, 5:00 PM EST
Where
Otsego forecast zone
Reported by
Official NWS Observations
Coordinates
45.021, -84.599 (the zone’s center; the record gives no point)

Heavy Snow, Crawford

When
March 22, 7:00 PM EST to March 23, 5:00 PM EST
Where
Crawford forecast zone
Reported by
Trained Spotter
Coordinates
44.684, -84.610 (the zone’s center; the record gives no point)

Heavy Snow, Oscoda

When
March 22, 7:00 PM EST to March 23, 5:00 PM EST
Where
Oscoda forecast zone
Reported by
Trained Spotter
Coordinates
44.682, -84.130 (the zone’s center; the record gives no point)

Heavy Snow, Alcona

When
March 22, 7:00 PM EST to March 23, 5:00 PM EST
Where
Alcona forecast zone
Reported by
COOP Observer
Coordinates
44.712, -83.344 (the zone’s center; the record gives no point)

Heavy Snow, Ogemaw

When
March 22, 7:00 PM EST to March 23, 5:00 PM EST
Where
Ogemaw forecast zone
Reported by
Trained Spotter
Coordinates
44.335, -84.126 (the zone’s center; the record gives no point)

Heavy Snow, Iosco

When
March 22, 7:00 PM EST to March 23, 5:00 PM EST
Where
Iosco forecast zone
Reported by
Public
Coordinates
44.301, -83.514 (the zone’s center; the record gives no point)

Heavy Snow, Arenac

When
March 22, 7:00 PM EST to March 23, 5:00 PM EST
Where
Arenac forecast zone
Reported by
Trained Spotter
Coordinates
44.043, -83.747 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294329, 294330, 294331, 294332, 294333, 294334, 294335, 294336, 294337, 294338, 294339, 294340, 294341, 294343, 294344, 294345, 294346.